MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break and patient anxiety occurred.The patient presented with angina.The target lesion was located in a coronary artery.A 2.00mm x 20mm emerge balloon catheter was advanced for dilatation.However, during the procedure, the shaft broke and the patient experienced anxiety.The detached portion of the device was pulled out of the body for removal, no intervention was required.The procedure was completed with a different device.No further complications were reported and the patient was fully recovered.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an incomplete device return of an emerge mr balloon catheter.The device was visually and microscopically examined.There was a hypotube separation, however, the proximal portion of the hypotube as well as the manifold were not returned.The full length of the device returned was 78.7cm.The separated end was ovaled in shape indicating the device was kinked prior to separation.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13503433
Report Number2134265-2022-00681
Device Sequence Number17468686
Product Code LOX
UDI-Device Identifier08714729806301
UDI-Public08714729806301
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0028533603
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown